Before then, this was me:
"I take 3 hot yoga classes a week, and 2 spinning classes (which include a massively awesome disco ball). I travel 3 days a week for work. I make all my husband's meals (breakfast, lunch, supper). I tidy the house, do the dishes (occasionally- bless that man's heart). I have a richness in friendship and a super fun social life. I'm independent, driven and really really happy!"
And now...I can't do a lot of that. Because I'm healing from Topical Steroid Withdraw and I'm on an elimination diet.
I no longer go to yoga. I no longer dance in spin class. I don't see my friends because getting dressed hurts. And I can't eat much because of my allergies. So yeah, I feel a little less like me. But I'm still driven, and happy!
Topical Steroid Withdraw:
Topical Steroid Withdraw is really well documented. And for any of you who have children on topical or other steroids for skin reasons, like eczema or rosacea...or who are using it yourselves - take a look at this:
The skin gets addicted to steroids, and then the steroids start causing the skin condition. And then when I stopped using Steroids, my skin started kicking my ass. Hives, spreading of the eczema, worsening and enlarged areas of skin affected. Oh, and yeah I feel pretty unattractive with weeping, oozing red sores all over me.
Exercise, or anything that creates heat in my body creates swelling and pain - worse than I've ever had before.
I went to my doctor to help cure my eczema after stopping steroid creams. She did allergy testing- I'm allergic to:
Sugar Cane (wha?)
I've stopped eating all of this in the last week. The premise is that since my body reacts to these like they are toxins, when I stop eating them, my body can start healing rather than fighting toxins. My body has to clear out the steroid toxins in addition to any created by exposure to allergens like these.
More about the detoxification process: http://eczema-natural-healing.com/eczema-healing.html (Find out why symptoms get worse during an elimination diet, and why that's a GOOD thing).
All of the forums and blogs I've read recently have helped keep my spirits up. Here are a few:
They all mention how encouraging a picture journal can be. So fearlessly, here are a few photos of my skin today (about a month into Topical Steroid Withdraw (TSW) and 1 week into the elimination diet.) It's progressively worse since stopping steroids, and even worse since the elimination diet started.
|Right hip - the orange is an iodine cream I use to keep infection at bay|
Other affected areas: Neck, back, armpits
Since stopping steroid creams entirely on September 31, 2013 (currently on day 37 or about 1 month) my quality of life has gone down considerably- exercise used to be my #1 stress relief and social outlet. Self-esteem drops when you feel like you look like Frankenstein's monster (oh I know that's not fair, the poor monster was so misunderstood and lonely).
So what? It's temporary!
I have amazing support at home, I am strong in spirit- and am relentlessly optimistic. Positivity will always create a better environment - at work or at home to heal in. I am healing. I am going to be a better, healthier, stronger person after all this. And in the meantime, put on some comfy cotton clothes, get the rest my body is telling me it needs and look on the sunny side of life.